Alert archive / Nevada / Winter Storm Warnings in 2017
Winter Storm Warning 7, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Sep 21, 2017, 9:06 PM PDT for White Pine County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2017, 9:06 PM PDT (04:06 UTC)
- Expired
- Sep 22, 2017, 1:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 4.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401 WWUS45 KLKN 220406 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 906 PM PDT Thu Sep 21 2017 NVZ035-220800- /O.UPG.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/ /O.NEW.KLKN.WS.W.0007.170922T0406Z-170922T0800Z/ White Pine County- 906 PM PDT Thu Sep 21 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM PDT FRIDAY... The National Weather Service in Elko has issued a Winter Storm Warning for Heavy Snow which is in effect until 1 AM PDT Friday. * SNOW ACCUMULATIONS...Additional snow accumulations of 1 to 3 inches this evening. Storm total snow accumulations of 5 to 11 inches in many valley areas, with a foot or more of snow in the mountains. * IMPACTS...Snow covered or slushy roads and poor visibility are likely through at least midnight before snow showers taper off. Roads may have snow, slush or ice through the night making travel hazardous. Expect some trees to break due to remaining foliage and heavy wet snow. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning means that travel difficulties are on going due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$ NVZ031-033-034-036>039-220600- /O.CON.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 906 PM PDT Thu Sep 21 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TOTAL MOUNTAIN SNOW ACCUMULATIONS...Additional snow accumulation this evening of up to 2 more inches. With a storm total of 6 to 12 inches at elevations above 7000 feet. * TOTAL VALLEY SNOW ACCUMULATIONS...Additional snow accumulations this evening of up to another inch. With a storm total of a trace up to 3 inches between 5000 and 7000 feet. * IMPACTS...Snow covered or slushy roads and poor visibility for mountain passes along I-80. Accumulation of ice on roadways, bridges and overpasses may make travel hazardous as temperatures drop during the evening. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory means that travel difficulties are expected due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$ JR
2 follow-up statements
868 WWUS45 KLKN 220611 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 1111 PM PDT Thu Sep 21 2017 NVZ031-033-034-036>039-220715- /O.EXP.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 1111 PM PDT Thu Sep 21 2017 ...WINTER WEATHER ADVISORY EXPIRED AT 11 PM PDT THIS EVENING... Shower activity is diminishing across the region late this evening. While some light to locally moderate snow showers will linger into the overnight hours, especially across eastern Elko County mountains and passes, the heaviest snows have ended. As such the Winter Weather Advisory has expired. $$ NVZ035-220800- /O.CON.KLKN.WS.W.0007.000000T0000Z-170922T0800Z/ White Pine County- 1111 PM PDT Thu Sep 21 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY... * SNOW ACCUMULATIONS...Additional snow accumulations of up to 1 more inch in valley areas, and up to 2 more inches in the mountains between 11PM and 1 AM. This will result in storm total snow accumulations of 5 to 11 inches in many valley areas, with a foot or more of total snow for the mountains. * IMPACTS...Snow covered or slushy roads and poor visibility are possible through 1 AM before snow showers taper off. Roads may have snow, slush or ice through the night making travel hazardous. Expect some tree damage due to remaining foliage and heavy wet snow. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning means that travel difficulties are on going due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$ JR
566 WWUS45 KLKN 220754 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 1254 AM PDT Fri Sep 22 2017 NVZ035-220900- /O.EXP.KLKN.WS.W.0007.000000T0000Z-170922T0800Z/ White Pine County- 1254 AM PDT Fri Sep 22 2017 ...WINTER STORM WARNING WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING... Snow shower activity has diminished over most of White Pine County. While some light snow showers will linger across the County overnight, no additional significant snow accumulations are expected. As such the Winter Storm Warning will expire at 1 AM. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Sep 21, 1:57 PM PDT, 7 hours 9 minutes earlier.
Area forecast discussion, Sep 21, 1:57 PM PDT, 7 hours 9 minutes before
Area Forecast Discussion National Weather Service Elko NV Issued by National Weather Service RENO NV 157 PM PDT Thu Sep 21 2017 .SYNOPSIS... Valley rain and mountain snow will move through northeast and north central Nevada through this evening. Snow will bring hazardous travel conditions to the to the passes along I-80 and US-50, and possibly the highest passes on US-6. Showers will redevelop Friday and Saturday, with dryer conditions and a breezy north wind on Sunday. Warmer weather is on tap for next week. && .DISCUSSION... Little change in the forecast reasoning over yesterday. Early season winter weather will continue into this evening, with precipitation tapering to showers late tonight. Only exception is White Pine and eastern Nye counties where and area of heavier rain/snow may linger into tonight. Snow levels are running at 5500-6500 feet and should remain steady over the next couple days. However, heavier showers will briefly lower snow levels down to near 5000 feet. Most accumulations the rest of today and tonight will occur above 6000 feet, but a light dusting can't be ruled out on non-paved surfaces below 6000 feet. Low pressure will linger over the Great Basin through this weekend. Models are developing a convective bands of precipitation as the low slowly rotates through northeast Nevada. Timing and placement of convective bands is rather uncertain at this time. Main point to keep in mind, there is potential for focused bands of moderate to heavy rain/snow Friday and Saturday. Appears instability/moisture start to diminish for Sunday with just a few light showers possible. Once again simulations have slowed the timing of the ridge forecast to build in behind the departing low. While conditions will remain dry, a cool north flow may persist into Tuesday or perhaps Wednesday with a decent warm up for the end of next week. Brong && .AVIATION... MVFR/IFR conditions continue into early this evening as rain/snow moves through the region. Precipitation intensity will diminish tonight, though periods of heavy showers may linger across eastern Elko, White Pine and Nye Counties through 09z. Showers should redevelop Friday and Saturday under cold and unstable conditions with reductions to MVFR conditions possible. Dry north flow will return by Sunday. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 PM PDT this evening for Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. &&
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:32 PM PDT | Special Weather Statement | LKN | 58 min |
Nearby
Winter Storm Warnings in Nevada, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.